How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 57208
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

I have been diagosed with lone AF & am currently taking a low

Resolved Question:

I have been diagosed with lone AF & am currently taking a low dose of beta-blockers. I have not had an attack for 18mths & all E.C.G's etc have been normal. I had to inform the Cardiologist & the Haemotologist that Warfarin & aspirin are not recommended in my case! I also have thrombocytopenia & my platelet count is usually around the 80 mark. I have now been given Dabigatran to thin my blood even further.I am worried that this may cause haemorrhages. I also tale magnesium every other day plus 1000mg flaxseed oil & starflower oil which also thin the blood. I would appreciate your opinion on whether I actually need the Dabigatran as my pulse , blood pressure,cholestral & weight etc are still normal. I'm 74 this month & excersise reguarly at the gym.
Thankyou Diana Hixson
Submitted: 3 years ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Hi Diana

Based on the new quidelines, you do require anticoagulation therapy

The low platelets are somewhat of a concern

I agree with that.

I do think you should be on dabigatran or rivaroxaban. However, I don't think aspirin should be used with these drugs.

IF the platelets go below 50 then the dabigatran should be stopped
Customer: replied 3 years ago.

Thank you for your answer you confirm what I've already been told. I still wonder whether I should be taking anything at the moment as everything except the platelets have been normal for 18 months. Is this always the case when diagnosed with lone AF.?


Diana

Expert:  Dr. Phil, MD replied 3 years ago.
NO, this is not always the case but females are at higher risk.

I do recommend that you be on a blood thinner of this type
Dr. Phil, MD and other Cardiology Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)